Jump to content

Kalee

Just Registered
  • Content Count

    4
  • Joined

  • Last visited

  1. It depends why you were prescribed Seroquel as I understand that doctors do not consider proscribing antipyschotics lightly because of the side effects that are inherent their use, I read that all antipyschotics cause weight gain, I was proscribed Seriquel for acute psychosis, so I understand the need to take medication as a means to stabilize a condition. I just had to "put up" with the weight gain as the altered state of thinking caused by psychosis was really confusing and it was something that I did not and still do not ever wish to go back to, additionally other antipsychotic medication had worse side effects than weight gain, for example with olanzapine, I would eat all the time as opposed to feeling like eating and doing so after I had just taken Seroquel, I have heard this referred to as "Seroquel munchies" and think its quite accurate, and I would type 'lol' next except the 'munchies rollercoaster ride' caused by antipyschotic medication is not funny at all. Anyway, the psychosis has not returned and if it dose I now know what to look for in terms of early onsets of altered thinking states, ect. I would probably have to go back on an antipyschotic, but everything is fine and has been for some months. Aside from feeling a ichy/crawling sensation across my skin and having some trouble relaxing which has now disappeared too I have not had any other adverse side effects from weaning myself off this medication, if anything I weighed myself this morning and have just found that I have lost 10 kilos, which appears to have occurred over a few weeks. I think I am going to get back into my exercise and light weights routine now that I know I am not doing it for nothing, I read that it is not suggested to come off an antipyschotic due to a whim if an individual suffers from a mental illness as there can be serious consequences however if the medication was prescribed for sleep than there must be other options available, I have read that Seroquel, long term can causes nervous system and brain damage. I hated the 'stoned' feeling that Seroquel caused and this feeling has become more obvious since I have weaned myself off the medication, as I have not had a relapse of psychosis I do not see a need to take it.
  2. Thanks again for your advice, after trawling the internet for ages your post has helped me the most. It seems that no one whats to address the real issues caused by using atypical antipyschotics and the options that a person has available to them. I was proscribed Seriquel for acute psychosis, so I understand the need to take medication as a means to stabilize a condition. The psychosis has not returned and if it dose I now know what to look for in terms of early onsets of altered thinking states, ect. I would probably have to go back on an antipyschotic, but everything is fine and has been for some months. Aside from feeling a ichy/crawling sensation across my skin and having some trouble relaxing which has now disappeared too I have not had any other adverse side effects from weaning myself off this medication, if anything I weighed myself this morning and have just found that I have lost 10 kilos, which appears to have occurred over a few weeks.
  3. I haven't had my blood glucose checked, I think I will. When you say this syndrome is irreversible dose this mean that the slow metabolic rate will never go back to normal, I was always a fit person of athletic build and had a good metabolic rate, while on Seroquel my weight continually fluctuated and at one point I gained 15/20 kilos, I usually weigh 60 kilos, 65 if I am using light weights with my exercise routine. I exercised 4/5 days a week while on Seroquel and could not successfully get my weight under control, now everything makes me gain weight and I have no muscle tone, its so annoying as I enjoy the benefits of staying fit. I don't have any children but may plan to in the future, my psychiatrist actually told me that it is ok to take while pregnant, however I read a post from a lady who took Seroquel during pregnancy and now her young child suffers from severe brain developmental issues. It just seems that there are many bad issues with this drug that people are not informed of. If I got tested for hyperglycemia than I would know if my metabolic rate is permanently damaged? Also, do you know how long it takes for Seroquel to go out of the body? Ty for this reply as now I know that I have some decisions to choose from and that I can get a test done
  4. Hi, I have just recently come off sequel after four years, my question; is the slow metabolism that results from the side effects of taking sequel permanent? There are some positive things that I would like to note, as an artist, while on the medication, my fine motor skills became so impaired that my artistic ability was reduced to only being able to only draw stick figures, however after gradually weaning myself off the medication, I have found that I can once again paint and draw, has anyone else had this issue? My speech has improved too, previously I would stop in the middle of a conversation, as I would loose track of what I had wanted to say, awkward in a job interview to say the least. This no longer happens. I have also found that my ability to remember simple things, like where I left my keys, has also improved. The downside is I am having a little trouble sleeping, however I think that I would rather have a little trouble sleeping than the above.
×
×
  • Create New...